Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
question bout periods.
avatar
rach29 posted:
what does it mean when u start bleeding a week after your period ended?
Reply
 
avatar
tlkittycat1968 responded:
Sorry, can't tell you. That's something you need to talk to your doctor about.
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear rach: tlkittycat is correct, but here are a couple of possible explanations which you might want to ask about. If you happen to be on some kind of hormonal birth control (pill/patch/ring/Mirena) the most likely explanation would be "normal" breakthrough bleeding/spotting due to the hormones in the birth control. However, if you are not using hormones then the following is my best GUESS.

You mentioned that the spotting began about cycle day 14 (cycle day 1 being the first day of your last period). Given this specific timing the most likely cause would be bleeding with ovulation. Right before ovulation there is a brief spike of estrogen. When this level drops back down to normal, the sharp decline can destabilize the lining of the uterus leading to spotting/bleeding. Some women have this sign of ovulation every month; others only rarely. Fortunately the amount is usually scant and brief in duration.

Some other possible causes of erratic spotting can include a new chlamydia infection (unlikely if you are both monogamous). polyps of the lining of the uterus (way more common in midlife women), or missed/erratic ovulations (usually there will be a history of missed/irregular periods).

If your erratic bleeding persists, or you develop other symptoms (eg pelvic pain from an infection or ovarian cyst) see your GYN or local family planning clinic. Hopefully, since it never happened before, this is an isolated episode of ovulation-linked spotting.

Yours,
Jane


Helpful Tips

Try looking into this
I also have been dealing with the same thing best bet is to go to your OB/Gyn it might be Endometriosis I would try and get in as soon as ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.